Attributive adjectives and the predicate calculus

Philosophical Studies 83 (3):277 - 289 (1996)
I have attempted to show that many attributive adjectives can be dealt with within the framework of first-order predicate calculus by the method suggested in this paper. I've also supplied independent reasons for the claim that attributive adjectives that are not responsive to this method require a formal treatment different from the one that the adjectives successfully dealt with by that method require. Thus, if the method I've argued for is sound, then the scope of first-order predicate calculus was shown to be wider than assumed by several logicians. This I take to be of interest from a logical point of view
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.1007/BF00364609
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 23,280
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
P. T. Geach (1956). Good and Evil. Analysis 17 (2):33 - 42.
John Wallace (1972). Positive, Comparative, Superlative. Journal of Philosophy 64 (21):773-782.

View all 11 references / Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

35 ( #135,365 of 1,932,501 )

Recent downloads (6 months)

5 ( #197,566 of 1,932,501 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.